Alert archive / U.S. Virgin Islands / High Surf Advisories in 2015
High Surf Advisory 8, NWS JSJ
NWS JSJ issued this high surf advisory at Oct 22, 2015, 7:19 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2015, 7:19 AM CDT (12:19 UTC)
- Expired
- Oct 22, 2015, 12:23 PM CDT
- In force
- 5 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
750 WHCA42 TJSJ 221219 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 819 AM AST THU OCT 22 2015 ......HIGH RIP CURRENT RISK ALONG PORTIONS OF THE ATLANTIC COASTLINE... .A MODERATE NORTHERLY SWELL IS AFFECTING THE ATLANTIC WATERS. THIS IS RESULTING IN STRONG RIP CURRENTS AND HIGH SURF ALONG PORTIONS OF THE ATLANTIC BEACHES. PRZ001-002-005-008-012-VIZ001-222030- /O.EXP.TJSJ.SU.Y.0007.000000T0000Z-151022T1200Z/ /O.EXP.TJSJ.RP.S.0016.000000T0000Z-151022T1200Z/ /O.NEW.TJSJ.SU.Y.0008.151022T1219Z-151022T2100Z/ /O.NEW.TJSJ.RP.S.0017.151022T1219Z-151023T0000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 819 AM AST THU OCT 22 2015 ...HIGH SURF ADVISORY CONTINUES IN EFFECT UNTIL AT LEAST 5 PM AST THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT UNTIL 8 PM AST THIS EVENING. * WAVES AND SURF...BREAKING WAVES BETWEEN 8 TO 12 FEET. * LOCATION...THE ATLANTIC BEACHES OF PUERTO RICO AND SAINT THOMAS. * TIMING...THROUGH 8 AM AST THURSDAY MORNING. * IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED THIS MORNING AS A NORTHERLY SWELL CONTINUES TO AFFECT THE ATLANTIC COAST OF PUERTO RICO AND THE NORTHERN VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE LATE TODAY. SOME BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ PRZ010-222030- /O.EXP.TJSJ.SU.Y.0007.000000T0000Z-151022T1200Z/ /O.EXP.TJSJ.RP.S.0016.000000T0000Z-151022T1200Z/ /O.NEW.TJSJ.SU.Y.0008.151022T1219Z-151022T2100Z/ /O.NEW.TJSJ.RP.S.0017.151022T1219Z-151022T2100Z/ MAYAGUEZ AND VICINITY- 819 AM AST THU OCT 22 2015 ...HIGH SURF ADVISORY CONTINUES IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. * WAVES AND SURF...BREAKING WAVES BETWEEN 8 TO 12 FEET. * LOCATION...THE ATLANTIC BEACHES OF PUERTO RICO AND SAINT THOMAS. * TIMING...THROUGH 8 AM AST THURSDAY MORNING. * IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED THIS MORNING AS A NORTHERLY SWELL CONTINUES TO AFFECT THE ATLANTIC COAST OF PUERTO RICO AND THE NORTHERN VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE LATE TODAY. SOME BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$
2 follow-up statements
907 WHCA42 TJSJ 221219 CCA CFWSJU COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 819 AM AST THU OCT 22 2015 ......HIGH RIP CURRENT RISK ALONG PORTIONS OF THE ATLANTIC COASTLINE... .A MODERATE NORTHERLY SWELL IS AFFECTING THE ATLANTIC WATERS. THIS IS RESULTING IN STRONG RIP CURRENTS AND HIGH SURF ALONG PORTIONS OF THE ATLANTIC BEACHES. PRZ001-002-005-008-012-VIZ001-222030- /O.EXP.TJSJ.SU.Y.0007.000000T0000Z-151022T1200Z/ /O.EXP.TJSJ.RP.S.0016.000000T0000Z-151022T1200Z/ /O.COR.TJSJ.SU.Y.0008.151022T1219Z-151022T2100Z/ /O.COR.TJSJ.RP.S.0017.151022T1219Z-151023T0000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 819 AM AST THU OCT 22 2015 ...HIGH SURF ADVISORY CONTINUES IN EFFECT UNTIL AT LEAST 5 PM AST THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT UNTIL 8 PM AST THIS EVENING. * WAVES AND SURF...BREAKING WAVES BETWEEN 8 TO 12 FEET. * LOCATION...THE ATLANTIC BEACHES OF PUERTO RICO AND SAINT THOMAS. * TIMING...UNTIL LATE THIS AFTERNOON. * IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED THIS MORNING AS A NORTHERLY SWELL CONTINUES TO AFFECT THE ATLANTIC COAST OF PUERTO RICO AND THE NORTHERN VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE LATE TODAY. SOME BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ PRZ010-222030- /O.EXP.TJSJ.SU.Y.0007.000000T0000Z-151022T1200Z/ /O.EXP.TJSJ.RP.S.0016.000000T0000Z-151022T1200Z/ /O.COR.TJSJ.SU.Y.0008.151022T1219Z-151022T2100Z/ /O.COR.TJSJ.RP.S.0017.151022T1219Z-151022T2100Z/ MAYAGUEZ AND VICINITY- 819 AM AST THU OCT 22 2015 ...HIGH SURF ADVISORY CONTINUES IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 5 PM AST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. * WAVES AND SURF...BREAKING WAVES BETWEEN 8 TO 12 FEET. * LOCATION...THE ATLANTIC BEACHES OF PUERTO RICO AND SAINT THOMAS. * TIMING...UNTIL LATE THIS AFTERNOON. * IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED THIS MORNING AS A NORTHERLY SWELL CONTINUES TO AFFECT THE ATLANTIC COAST OF PUERTO RICO AND THE NORTHERN VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE LATE TODAY. SOME BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$
825 WHCA42 TJSJ 221723 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 123 PM AST THU OCT 22 2015 ...HIGH RIP CURRENT RISK ALONG PORTIONS OF THE ATLANTIC COASTLINE... .A MODERATE NORTHERLY SWELL IS AFFECTING THE ATLANTIC WATERS. THIS IS RESULTING IN STRONG RIP CURRENTS ALONG PORTIONS OF THE ATLANTIC BEACHES. THE SWELL WILL CONTINUE TO SLOWLY SUBSIDE DURING THE EVENING AND OVERNIGHT HOURS. PRZ001-002-005-008-012-VIZ001-230000- /O.CAN.TJSJ.SU.Y.0008.000000T0000Z-151022T2100Z/ /O.CON.TJSJ.RP.S.0017.000000T0000Z-151023T0000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 123 PM AST THU OCT 22 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH SURF ADVISORY. HOWEVER...THE RISK FOR RIP CURRENT STILL HIGH. * LOCATION...THE ATLANTIC BEACHES OF PUERTO RICO AND SAINT THOMAS. * TIMING...UNTIL THIS EVENING. * IMPACTS...STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED THIS MORNING AS A NORTHERLY SWELL CONTINUES TO AFFECT THE ATLANTIC COAST OF PUERTO RICO AND THE NORTHERN VIRGIN ISLANDS. SWELLS WILL GRADUALLY SUBSIDE LATE TODAY. SOME BEACH EROSION IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ PRZ010-221830- /O.CAN.TJSJ.SU.Y.0008.000000T0000Z-151022T2100Z/ /O.CAN.TJSJ.RP.S.0017.000000T0000Z-151022T2100Z/ MAYAGUEZ AND VICINITY- 123 PM AST THU OCT 22 2015 ...HIGH SURF ADVISORY AND HIGH RIP CURRENT RISK HAVE BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH SURF ADVISORY AS WELL AS THE HIGH RIP CURRENT RISK. ALTHOUGH...THE RIP CURRENTS RISK IS NO LONGER HIGH...RIP CURRENT CAN FORM AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Oct 22, 4:41 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Oct 22, 4:41 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
541 AM AST THU OCT 22 2015
.SYNOPSIS...
UPPER LEVEL TROUGH ACROSS THE EASTERN CARIBBEAN WILL PERSIST THROUGH
THE END OF THE WORK WEEK. THIS FEATURE WILL BE ABSORBED BY A MID
TO UPPER LEVEL TROUGH WHICH WILL SINK FARTHER SOUTH ACROSS THE
REGION FROM THE WESTERN ATLANTIC BY FRIDAY. AN INDUCED INVERTED
SURFACE TROUGH EXTENDING ACROSS THE REGION WILL MAINTAIN LIGHT
SOUTHEASTERLY WINDS ACROSS THE FORECAST AREA DURING THE NEXT FEW
DAYS.
&&
.DISCUSSION...SATELLITE IMAGERY AND DOPPLER WEATHER RADAR
CONTINUE TO SHOW FEW SHALLOW LOW LEVEL CLOUDS AND MOSTLY LIGHT
PASSING SHOWERS ACROSS THE COASTAL WATERS. A FEW SHOWERS WILL
CONTINUE TO REACH PORTIONS OF THE EAST COASTAL SECTIONS OF PUERTO
RICO AND SOME OF THE ADJACENT ISLANDS DURING THE EARLY MORNING
HOURS. FOR THE REST OF THE DAY MOSTLY FAIR WEATHER SKIES SHOULD
PREVAIL. HOWEVER....THE LIGHT SOUTHEASTERLY WIND FLOW WILL AGAIN
GIVE WAY TO LOCAL SEA BREEZE VARIATIONS AND MOISTURE CONVERGENCE
LATER IN THE DAY. AFTERNOON SHOWERS AND THUNDERSTORMS ARE FORECAST
TO DEVELOP OVER PARTS OF THE WEST AND NORTH CENTRAL INTERIOR
SECTIONS OF PUERTO RICO. VERY LITTLE OF NO SHOWER ACTIVITY IS
EXPECTED ACROSS THE U.S VIRGIN ISLANDS TODAY AS MOSTLY SUNNY SKIES
WILL PREVAIL.
BY FRIDAY AND INTO THE WEEKEND...MODEL GUIDANCE STILL SUGGEST THAT
THE UPPER TROUGH OUR EAST WILL MERGE WITH THE AMPLIFYING TROUGH
ACROSS THE WESTERN ATLANTIC THEN LIFT NORTHWARDS ACROSS THE REGION
OVER THE WEEKEND. THE INDUCED SURFACE TROUGH ALONG WITH A DEVELOPING
LOW NORTH OF THE REGION WILL ALSO PERSIST THROUGH THE WEEKEND. THE
COMBINATION OF THE TROUGH ALOFT AND THE LOW LEVEL MOISTURE CONVERGENCE
ZONE INDUCED BY THE SURFACE TROUGH...WILL SUPPORT UNSTABLE CONDITIONS
FOR THE WEEKEND AND POSSIBLY INTO THE EARLY PART OF NEXT WEEK. THE EXPECTED
MOISTURE ADVECTION AND LIGHT WINDS WILL ALLOW FOR A BETTER CHANCE FOR
ORGANIZED CONVECTION ACROSS THE ISLANDS AND COASTAL WATERS ESPECIALLY
ON SUNDAY AND MONDAY. THEREFORE URBAN AND SMALL STREAM FLOODING WILL
REMAIN POSSIBLE EACH DAY IN ISOLATED AREAS BUT MAINLY ACROSS PUERTO
RICO.
&&
.AVIATION....MOSTLY VFR CONDITIONS EXPECTED THIS MORNING ACROSS
THE LOCAL FLYING AREA WITH VCSH ACROSS THE EASTERN TERMINALS OF TIST
AND TISX AND TJSJ. SURFACE WIND WILL REMAIN LIGHT/VARIABLE UNTIL
22/13Z...BECOMING FROM ESE AND GRADUALLY INCREASING TO 5-10 KTS WITH
SEA BREEZE VARIATIONS AFTER 22/14. LOCAL AND DIURNAL EFFECTS WILL
LEAD TO AFTERNOON SHOWERS AND THUNDERSTORMS OVER PARTS OF WESTERN
AND NORTHER HALF OF PUERTO RICO...ALONG CORDILLERA CENTRAL...AND
VCTY TJSJ...TJPS...TJBQ...AND TJMZ FROM 22/18Z-22/22Z WITH MOUNTAINS
OBSCURATIONS AND ISOLATED TSRA/SHRA INDUCING BRIEF PERIODS OF
MVFR/IFR CONDITIONS.
&&
.MARINE...
MODEL GUIDANCE CONTINUED TO UNDERESTIMATE THE NORTHERLY SWELL
ACTION AS SUGGESTED BY THE LOCAL AND OFFSHORE BUOYS TO THE NORTH.
RECENT DATA FROM BUOY 41053 AND 41043 BOTH SUGGEST THE SWELL SLOWLY
SUBSIDING...BUT STILL AROUND 7 FEET AT 11 SECS. THEREFORE IT WAS
DECIDED TO KEEP THE HIGH SURF ADVISORY AND STRONG RIP CURRENT
STATEMENTIN EFFECT UNTIL 8 AM AST THIS MORNING....PENDING
FURTHER REVISION/UPDATE IF NECESSARY. LIKEWISE...SMALL CRAFT
ADVISORIES WILL REMAIN IN EFFECT FOR MOST OF THE ATLANTIC WATERS
AND LOCAL PASSAGES UNTIL THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 79 88 79 / 40 20 20 20
STT 88 79 88 78 / 30 30 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH RIP CURRENT RISK UNTIL 8 AM AST THIS MORNING FOR CULEBRA-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN
JUAN AND VICINITY-SOUTHEAST-WESTERN INTERIOR.
HIGH SURF ADVISORY UNTIL 8 AM AST THIS MORNING FOR CULEBRA-
MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN
JUAN AND VICINITY-SOUTHEAST-WESTERN INTERIOR.
VI...HIGH RIP CURRENT RISK UNTIL 8 AM AST THIS MORNING FOR ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
HIGH SURF ADVISORY UNTIL 8 AM AST THIS MORNING FOR ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
AM...HIGH RIP CURRENT RISK UNTIL 8 AM AST THIS MORNING FOR COASTAL
WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT
10 NM.
HIGH SURF ADVISORY UNTIL 8 AM AST THIS MORNING FOR COASTAL
WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT
10 NM.
SMALL CRAFT ADVISORY UNTIL 2 PM AST THIS AFTERNOON FOR ANEGADA
PASSAGE SOUTHWARD TO 17N-ATLC WATERS OF PUERTO RICO AND
USVI FROM 10NM TO 19.5N-COASTAL WATERS OF NORTHERN PUERTO
RICO OUT 10 NM-COASTAL WATERS OF NORTHWESTERN PUERTO RICO
OUT 10 NM-MONA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY UNTIL 8 AM AST THIS MORNING FOR COASTAL
WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT
10 NM-COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM.
&&
72/09Hazardous weather outlook, Oct 22, 3:50 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 450 AM AST THU OCT 22 2015 AMZ710>745-PRZ001>013-230900- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 450 AM AST THU OCT 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS THIS AFTERNOON OVER AND NORTH OF CORDILLERA CENTRAL. .FLOODING...DUE TO SOIL SATURATION ASSOCIATED WITH THE PREVIOUS RAINFALL ACTIVITY ACROSS WESTERN AND CENTRAL PUERTO RICO...ANY PROLONGED HEAVY RAINS COULD LEAD TO URBAN AND SMALL STREAM FLOODING. .RIP CURRENTS...A MODERATE NORTHERLY SWELL WILL CONTINUE TO REACH OUR LOCAL WATERS TODAY. THESE SWELLS COULD GENERATE DANGEROUS RIP CURRENT CONDITIONS ALONG THE NORTHERN COASTS OF PUERTO RICO. THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS FOR PINONES...OCEAN PARK...LA PARED...PLAYA ESCONDIDA...PALMAS DEL MAR...MAR CHIQUITA... PUERTO NUEVO...PARQUE COLON...JOBOS...BALLENA AND FLAMENCO BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SLOW MOVING THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER AND NORTH OF THE CORDILLERA CENTRAL. THESE THUNDERSTORMS WILL BE CAPABLE OF CREATING STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL EACH AFTERNOON. AS A RESULT...URBAN AND SMALL STREAM FLOODING IS LIKELY. RIVER FLOODING IS POSSIBLE ACROSS WESTERN PR. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT RIP CURRENTS...FLOODING AND LANDSLIDES TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-230900- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 450 AM AST THU OCT 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .RIP CURRENTS...A MODERATE NORTHERLY SWELL WILL CONTINUE TO REACH OUR LOCAL WATERS TODAY. THESE SWELLS COULD GENERATE DANGEROUS RIP CURRENT CONDITIONS ALONG THE NORTHERN COASTS OF SAINT THOMAS...SAINT JOHN AND SAINT CROIX. THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS FOR MAGENS BAY...TRUNK BAY AND CRAMER PARK BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:19 AM CDT | Rip Current Statement | JSJ | 12 hr | |
| Oct 22, 7:14 AM CDT | Small Craft Advisory | JSJ | 12 hr | |
| Oct 22, 1:50 PM CDT | Special Weather Statement | JSJ | 40 min | |
| Oct 22, 1:59 PM CDT | Special Weather Statement | JSJ | 31 min | |
| Oct 22, 3:09 PM CDT | Special Weather Statement | JSJ | 111 min | |
| Oct 22, 4:56 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Oct 22, 5:18 PM CDT | Special Marine Warning | JSJ | 42 min |
Nearby
High Surf Advisories in U.S. Virgin Islands, 2015High Surf Advisories in Puerto Rico, 2015Every high surf advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.